Post-Inflammatory Pigment Alteration

Rajiv I. Nijhawan, Andrew F. Alexis

Research output: Chapter in Book/Report/Conference proceedingChapter

1 Citation (Scopus)

Abstract

Post-inflammatory pigment alteration is a common sequela of acne vulgaris in darker skin types (Fitzpatrick skin phototypes IV–VI). Acne-associated dyschromia contributes considerably to the psychological and emotional distress experienced by acne patients and can often be of greater concern to the patient than the acne itself [1 – 3]. Post-inflammatory hyperpigmentation is seen much more frequently than post-inflammatory hypopigmentation; however, it is important to keep in mind that in addition to acne itself, various acne treatments can cause hyper- or hypopigmentation as a result of irritation.

Original languageEnglish (US)
Title of host publicationAcneiform Eruptions in Dermatology: A Differential Diagnosis
PublisherSpringer New York
Pages279-287
Number of pages9
ISBN (Print)9781461483441, 9781461483434
DOIs
StatePublished - Jan 1 2014

Fingerprint

Acne Vulgaris
Hypopigmentation
Hyperpigmentation
Skin
Psychology

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Nijhawan, R. I., & Alexis, A. F. (2014). Post-Inflammatory Pigment Alteration. In Acneiform Eruptions in Dermatology: A Differential Diagnosis (pp. 279-287). Springer New York. https://doi.org/10.1007/978-1-4614-8344-1_40

Post-Inflammatory Pigment Alteration. / Nijhawan, Rajiv I.; Alexis, Andrew F.

Acneiform Eruptions in Dermatology: A Differential Diagnosis. Springer New York, 2014. p. 279-287.

Research output: Chapter in Book/Report/Conference proceedingChapter

Nijhawan, RI & Alexis, AF 2014, Post-Inflammatory Pigment Alteration. in Acneiform Eruptions in Dermatology: A Differential Diagnosis. Springer New York, pp. 279-287. https://doi.org/10.1007/978-1-4614-8344-1_40
Nijhawan RI, Alexis AF. Post-Inflammatory Pigment Alteration. In Acneiform Eruptions in Dermatology: A Differential Diagnosis. Springer New York. 2014. p. 279-287 https://doi.org/10.1007/978-1-4614-8344-1_40
Nijhawan, Rajiv I. ; Alexis, Andrew F. / Post-Inflammatory Pigment Alteration. Acneiform Eruptions in Dermatology: A Differential Diagnosis. Springer New York, 2014. pp. 279-287
@inbook{baed056f33274878b5d4285007050938,
title = "Post-Inflammatory Pigment Alteration",
abstract = "Post-inflammatory pigment alteration is a common sequela of acne vulgaris in darker skin types (Fitzpatrick skin phototypes IV–VI). Acne-associated dyschromia contributes considerably to the psychological and emotional distress experienced by acne patients and can often be of greater concern to the patient than the acne itself [1 – 3]. Post-inflammatory hyperpigmentation is seen much more frequently than post-inflammatory hypopigmentation; however, it is important to keep in mind that in addition to acne itself, various acne treatments can cause hyper- or hypopigmentation as a result of irritation.",
author = "Nijhawan, {Rajiv I.} and Alexis, {Andrew F.}",
year = "2014",
month = "1",
day = "1",
doi = "10.1007/978-1-4614-8344-1_40",
language = "English (US)",
isbn = "9781461483441",
pages = "279--287",
booktitle = "Acneiform Eruptions in Dermatology: A Differential Diagnosis",
publisher = "Springer New York",

}

TY - CHAP

T1 - Post-Inflammatory Pigment Alteration

AU - Nijhawan, Rajiv I.

AU - Alexis, Andrew F.

PY - 2014/1/1

Y1 - 2014/1/1

N2 - Post-inflammatory pigment alteration is a common sequela of acne vulgaris in darker skin types (Fitzpatrick skin phototypes IV–VI). Acne-associated dyschromia contributes considerably to the psychological and emotional distress experienced by acne patients and can often be of greater concern to the patient than the acne itself [1 – 3]. Post-inflammatory hyperpigmentation is seen much more frequently than post-inflammatory hypopigmentation; however, it is important to keep in mind that in addition to acne itself, various acne treatments can cause hyper- or hypopigmentation as a result of irritation.

AB - Post-inflammatory pigment alteration is a common sequela of acne vulgaris in darker skin types (Fitzpatrick skin phototypes IV–VI). Acne-associated dyschromia contributes considerably to the psychological and emotional distress experienced by acne patients and can often be of greater concern to the patient than the acne itself [1 – 3]. Post-inflammatory hyperpigmentation is seen much more frequently than post-inflammatory hypopigmentation; however, it is important to keep in mind that in addition to acne itself, various acne treatments can cause hyper- or hypopigmentation as a result of irritation.

UR - http://www.scopus.com/inward/record.url?scp=84956819080&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84956819080&partnerID=8YFLogxK

U2 - 10.1007/978-1-4614-8344-1_40

DO - 10.1007/978-1-4614-8344-1_40

M3 - Chapter

AN - SCOPUS:84956819080

SN - 9781461483441

SN - 9781461483434

SP - 279

EP - 287

BT - Acneiform Eruptions in Dermatology: A Differential Diagnosis

PB - Springer New York

ER -